MAUDE Adverse Event Report: WILLIAM COOK EUROPE NAVALIGN COOK CELECT JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE NAVALIGN COOK CELECT JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Catalog Number IGTCFS-65-1-JUG-CELECT
Medical Device Problem Codes Structural Problem (2506); Detachment of Device or Device Component (2907); Unintended Movement (3026)
Health Effect - Clinical Codes Abdominal Pain (1685); Internal Organ Perforation (1987); Perforation of Vessels (2135)
Type of Reportable Event Serious Injury
Event or Problem Description
The following information is alleged: the patient received a cook celect inferior vena cava (ivc) filter on (b)(6) 2014 due to orthopedic procedure and being unable to be on anticoagulants during the procedure.Approximately seven years and three months later, the patient underwent a computed tomography (ct) scan which showed that the filter is fractured, and perforating the duodenum and abdominal aorta causing abdominal pain.Hospital and medical records have been requested, but not yet provided.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Section e3: non-healthcare professional.Investigation: the following allegations have been investigated: fracture, organ/aorta perforation, abdominal pain.The reported allegations have been further investigated based on the information provided to date.Filter fracture has been reported and may be either symptomatic or asymptomatic.Fracture of a filter leg may be due to repetitive motion on a filter leg in an unusual, stressed position, such as a filter leg penetrating/perforating the ivc; or a filter leg being caught in a side branch (e.G., a renal vein).Other potential causes of filter fracture may include excessive force or manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Retrieval of a fractured filter or filter fragments (including embolized fragments) using endovascular techniques has been reported.Potential adverse events that may occur include, but are not limited to, the following: filter fracture, filter or filter fragment embolization, trauma to adjacent structures.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma.Unknown if the reported abdominal pain is directly related to the filter and unable to identify a corresponding failure mode at this point in time.Catalog number and lot number are unknown; however, the alleged filter is manufactured and inspected according to controls.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.The following fields were updated per additional information received: a2, b5, b6, h6.Investigation the following allegations have been investigated: vena cava perforation, migration.Investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.The additional information regarding vena cava perforation does not change the previous investigation results for organ/aorta perforation.Filter or filter fragment migration and (or) embolization (e.G., movement to the heart or lungs) has been reported.Filter or filter fragment movement has occurred in both the cranial and caudal direction and may be either symptomatic or asymptomatic.Potential causes may include filter placement in ivcs with diameters smaller or larger than those specified in these instructions for use; improper deployment; deployment into thrombus; dislodgement due to large thrombus burdens; and (or) excessive force or manipulations near an in situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: filter migration, trauma to adjacent structures.Catalog number and lot number are unknown; however, the alleged filter is manufactured and inspected according to controls.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
30oct2021, per a report from computed tomography; ¿the anterior strut penetrates 22 mm through the ivc wall.It penetrates all the through the duodenum.The left strut penetrates 21 mm through the ivc wall.The posterior strut is not seen.It is fractured and migrated off of the field of view.The right strut penetrates 18 mm through the ivc wall.It penetrates into the aorta.A left arm strut penetrates 13 mm through the ivc wall.Only 7 filter arms are seen.There should be 8 arms.One arm is missing which represents a fracture with migration of the arm off the image set.A posterior arm strut penetrates 12 mm through the ivc wall.¿.
 
Event or Problem Description
The patient allegedly received an implant 18jul2014 via right internal jugular vein to post deep vein thrombosis (dvt).
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.The following fields were updated per additional information received: b5, b6, d1, d4, g4, h4, h6.Investigation: the following allegations have been investigated: fracture, organ/aorta/vena cava (vc) perforation, migration, abdominal pain.Investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.Filter fracture has been reported and may be either symptomatic or asymptomatic.Fracture of a filter leg may be due to repetitive motion on a filter leg in an unusual, stressed position, such as a filter leg penetrating/perforating the ivc; or a filter leg being caught in a side branch (e.G., a renal vein).Other potential causes of filter fracture may include excessive force or manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Retrieval of a fractured filter or filter fragments (including embolized fragments) using endovascular techniques has been reported.Potential adverse events that may occur include, but are not limited to, the following: filter fracture, filter or filter fragment embolization, trauma to adjacent structures.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma.Filter or filter fragment migration and (or) embolization (e.G., movement to the heart or lungs) has been reported.Filter or filter fragment movement has occurred in both the cranial and caudal direction and may be either symptomatic or asymptomatic.Potential causes may include filter placement in ivcs with diameters smaller or larger than those specified in these instructions for use; improper deployment; deployment into thrombus; dislodgement due to large thrombus burdens; and (or) excessive force or manipulations near an in situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: filter migration, trauma to adjacent structures.Unknown if the reported abdominal pain is directly related to the filter and unable to identify a corresponding failure mode at this point in time.20 devices in lot.No relevant notes on work order.The product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NAVALIGN COOK CELECT JUGULAR VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key16752029
Report Number3002808486-2023-00093
Device Sequence Number8556144
Product Code DTK
UDI-Device Identifier10827002529097
UDI-Public(01)10827002529097(17)170428(10)E3208652
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K090140
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2017
Device Catalogue NumberIGTCFS-65-1-JUG-CELECT
Device Lot NumberE3208652
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer04/27/2023
06/30/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date05/12/2023
07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale